Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 99, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 20, 2011, 8:40 AM CDT for Brown County, Coleman County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 8:40 AM CDT (13:40 UTC)
- Expired
- May 20, 2011, 9:06 AM CDT
- In force
- 26 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Brown County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 101 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WUUS54 KSJT 201340
SVRSJT
TXC049-083-201430-
/O.NEW.KSJT.SV.W.0099.110520T1340Z-110520T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
840 AM CDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL COLEMAN COUNTY IN WEST CENTRAL TEXAS...
CENTRAL BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 930 AM CDT
* AT 838 AM CDT...A SEVERE THUNDERSTORM WAS 6 MILES NORTHWEST OF
TRICKHAM...OR 7 MILES SOUTH OF SANTA ANNA...MOVING EAST AT 15 MPH.
SOME ROADS IN THE PATH OF THIS STORM INCLUDE U.S. HIGHWAY 67 AND
U.S. HIGHWAY 377.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TRICKHAM BY 850 AM CDT...
US-67 NEAR THE COLEMAN-BROWN COUNTY LINE BY 905 AM CDT...
BROOKESMITH BY 910 AM CDT...
BANGS BY 920 AM CDT...
THRIFTY BY 925 AM CDT...
BROWNWOOD...EARLY AND LAKE BROWNWOOD BY 930 AM CDT...
LAT...LON 3156 9886 3154 9936 3171 9938 3195 9893
3157 9883
TIME...MOT...LOC 1340Z 256DEG 15KT 3165 9931
$$
DANIELS1 follow-up statement
051
WWUS54 KSJT 201406
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
906 AM CDT FRI MAY 20 2011
TXC049-083-201415-
/O.CAN.KSJT.SV.W.0099.000000T0000Z-110520T1430Z/
COLEMAN TX-BROWN TX-
906 AM CDT FRI MAY 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWN AND EAST CENTRAL
COLEMAN COUNTIES IS CANCELLED.
LAT...LON 3156 9886 3154 9936 3171 9938 3195 9893
3157 9883
TIME...MOT...LOC 1405Z 256DEG 15KT 3167 9919
$$
DANIELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:16 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 20, 6:16 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 616 AM CDT FRI MAY 20 2011 .DISCUSSION... WILL ALLOW THE SEVERE THUNDERSTORM WATCH TO EXPIRE AT 6 AM THIS MORNING...AND UPDATE TEXT PRODUCTS TO REFLECT THIS. ALSO...SEE 12Z AVIATION DISCUSSION BELOW. && .AVIATION... CURRENTLY...A LINE OF THUNDERSTORMS IS MOVING THROUGH THE AREA BRINGING GUSTY WINDS AND MODERATE TO HEAVY RAINFALL. THERE HAVEN/T BEEN ANY SEVERE THUNDERSTORMS WITH THE ACTIVITY IN OUR AREA...BUT PEA SIZE HAIL IS POSSIBLE WITH ANY OF THESE THUNDERSTORMS. THE THUNDERSTORMS WILL IMPACT ALL TAF SITES THROUGH MID MORNING... BRINGING PERIODIC MVFR CONDITIONS DUE TO LOW CEILINGS AND REDUCED VISIBILITIES ALONG WITH GUSTY AND ERRATIC WINDS OF UP TO 35 KNOTS. BEHIND THIS LINE OF THUNDERSTORMS...SKIES WILL BECOME PARTLY CLOUDY...AND WINDS WILL TURN TO THE WEST. WINDS LATER TODAY WILL PICK UP TO 15 TO 20 KNOTS WITH GUSTS OF AROUND 25 TO 30 KNOTS POSSIBLE. WITH DRIER AIR MOVING IN BEHIND THE THUNDERSTORMS... SHOULD SEE MAINLY VFR CONDITIONS ONCE THIS ACTIVITY MOVES EAST. 20 && .PREV DISCUSSION... /ISSUED 409 AM CDT FRI MAY 20 2011/ SHORT TERM... ISOLATED SUPERCELLS WERE OVER EASTERN PECOS AND NORTHERN TERRELL COUNTIES...MAY MAKE IT INTO SOUTHWEST CROCKETT COUNTY. OTHERWISE...A BROKEN LINE OF THUNDERSTORMS IS CURRENTLY WORKING ITS WAY INTO THE AREA FROM THE WEST...AND HAVE MADE IT INTO THE NORTHWEST BIG COUNTRY. A FEW SEVERE THUNDERSTORMS ARE STILL POSSIBLE THROUGH THE EARLY MORNING HOURS WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. DUE TO THE LATE NIGHT TIMING OF THESE THUNDERSTORMS...THERE ARE FEW REPORTS AVAILABLE. MOVEMENT OF THE LINE OF THUNDERSTORMS HAS BEEN EAST BETWEEN 15 AND 20 KNOTS...WHILE INDIVIDUAL CELL MOVEMENT WITHIN THE LINE HAS RANGED FROM EAST TO NORTHEAST BETWEEN 20 AND 30 KNOTS. HAVE MADE FEW CHANGES TO THE FORECAST FOR TODAY AND TONIGHT WITH THUNDERSTORMS EXPECTED TO LINGER IN THE AREA DURING THE MORNING HOURS...ESPECIALLY FOR AREAS ALONG AND EAST OF A LINE FROM ABILENE TO SONORA AS THE DRYLINE/PACIFIC FRONT MOVES EAST THROUGH THE AREA. AT 00Z...A 100+ KNOT 300MB JET STREAM MAX WAS MOVING NORTHEAST THROUGH NEW MEXICO. THIS FEATURE WILL CONTINUE MOVING NORTHEAST AND AWAY FROM THE AREA...TAKING SOME OF THE UPPER LEVEL ENERGY AWAY FROM OUR CWA. HOWEVER...WE WILL STILL HAVE SURFACE CONVERGENCE...AMPLE LOW LEVEL MOISTURE...AND ENOUGH LIFT AND UPPER LEVEL SOUTHWEST FLOW TO CONTINUE AT LEAST THUNDERSTORMS THROUGH THE MORNING HOURS. AS INSTABILITY CONTINUES TO WEAKEN...THE THREAT FOR A BROAD AREA OF SEVERE THUNDERSTORMS MAY DIMINISH...BUT THERE WILL STILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA. OTHERWISE...SAW NO REASON TO MAKE SIGNIFICANT CHANGES TO THE BULK OF THE FORECAST AS THE PREVIOUS SHIFT HAD A FAIRLY GOOD HANDLE ON THE TIMING OF THE MOVEMENT OF DRIER AIR INTO THE AREA...AND HIGHS/LOWS FOR THE AREA TODAY/TONIGHT. LONG TERM... UPPER LEVEL WEST-SOUTHWEST FLOW WILL REMAIN OVER THE SOUTHERN PLAINS THIS WEEKEND INTO NEXT WEEK. THE MODELS ARE INDICATING AT A DECENT UPPER LEVEL SHORTWAVE MOVING ACROSS TEXAS SUNDAY AND SUNDAY NIGHT. AT THE SURFACE...WEST CENTRAL TEXAS WILL REMAIN MOSTLY IN THE WARM SECTOR WITH DEWPOINTS IN THE 60S TO THE EAST OF DRYLINE WHICH WILL BE LOCATED OVER THE CENTRAL PART OF THE CWFA SUNDAY THROUGH TUESDAY...THEN PACIFIC FRONT WILL OVERTAKE DRYLINE TUESDAY NIGHT AND WEDNESDAY. WILL GO WITH ISOLD TSTMS ACROSS THE SOUTH ON SATURDAY...BUT SHOULD BE MAINLY A QUIET DAY. SUNDAY BECOMES A LITTLE MORE INTERESTING DUE TO SOME UPPER LEVEL DYNAMICS...AND LOW LEVEL CONVERGENCE INCREASES ALONG DRYLINE. WILL PROBABLY SEE ISOLD TO SCT TSTMS DEVELOP ALONG THE DRYLINE SUNDAY AFTERNOON...AND MODELS INDICATE POSSIBLE MCS SUNDAY NIGHT ACROSS THE EASTERN HALF OF THE AREA. LOOKS MONDAY AND TUESDAY...WILL THE MID LEVEL CAP STRENGTHEN SOME AND WEAK CONVERGENCE ALONG THE DRYLINE. AN ISOLATED STORM OR TWO MAY DEVELOP EACH AFTERNOON. DRYLINE/PACIFIC FRONT PROVIDES A FOCUS FOR TSTMS ON TUESDAY NIGHT AND WEDNESDAY...SO WILL KEEP SLGT CHC POPS GOING. THEN A DRY FORECAST FOR THE END OF THE WEEK. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON WEST OF A HASKELL TO ROBERT LEE TO OZONA LINE. HOWEVER...MOST OF THESE AREAS WILL RECEIVE BETWEEN 1/4 TO 1/2 INCH OF RAIN THIS MORNING... WHICH WILL HELP REDUCE THE FIRE THREAT. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 86 60 92 66 90 / 30 10 10 10 10 SAN ANGELO 91 56 94 67 94 / 30 10 10 10 10 JUNCTION 86 64 93 70 88 / 50 10 10 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, May 20, 4:42 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 442 AM CDT FRI MAY 20 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-210945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 442 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE ONGOING THIS MORNING...THEN SHIFT EAST OF THE AREA DURING THE EVENING HOURS. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING.
In the hours before
Special weather statement, May 20, 2:56 AM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 256 AM CDT FRI MAY 20 2011 TXZ054-200900- NOLAN TX- 256 AM CDT FRI MAY 20 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 AM CDT FOR NOLAN COUNTY... AT 253 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR IN EASTERN MITCHELL COUNTY...MOVING EAST AT 25 MPH. THIS LINE OF THUNDERSTORMS WILL AFFECT NOLAN COUNTY OVER THE NEXT HOUR. * THE STRONG THUNDERSTORM WILL BE NEAR... ROSCOE BY 325 AM CDT SWEETWATER BY 340 AM CDT LAKE SWEETWATER BY 355 AM CDT HAIL UP TO NICKEL SIZE AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, May 20, 4:31 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 431 AM CDT FRI MAY 20 2011 TXZ071-076-201030- CROCKETT TX-IRION TX- 431 AM CDT FRI MAY 20 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT FOR CROCKETT AND IRION COUNTIES... AT 425 AM CDT...STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 16 MILES NORTHWEST OF BARNHART...AND IN NORTHERN CROCKETT COUNTY...MOVING EAST AT 25 MPH. THE NORTHERN STORM WILL AFFECT IRION COUNTY OVER THE NEXT HOUR...AND THE SOUTHERN STORM WILL MOVE ACROSS NORTHERN CROCKETT AND INTO SOUTHERN IRION COUNTY OVER THE NEXT HOUR. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 20, 5:48 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 548 AM CDT FRI MAY 20 2011 TXZ071-072-076-077-201145- CROCKETT TX-IRION TX-SCHLEICHER TX-TOM GREEN TX- 548 AM CDT FRI MAY 20 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 AM CDT FOR CROCKETT...IRION...SCHLEICHER AND TOM GREEN COUNTIES... AT 539 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR EXTENDING FROM NORTHERN TOM GREEN COUNTY SOUTHWEST INTO EASTERN IRION AND NORTHERN CROCKETT COUNTY. THIS LINE OF STORMS IS MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORMS WILL AFFECT NORTHERN...CENTRAL AND SOUTHERN TOM GREEN COUNTY...INCLUDING THE CITIES OF SAN ANGELO...GRAPE CREEK...CHRISTOVAL...AND WALL. IN ADDITION...RURAL AREAS OF EASTERN IRION...NORTHEAST CROCKETT AND NORTHERN SCHLEICHER COUNTIES WILL BE AFFECTED. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, May 20, 6:53 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 653 AM CDT FRI MAY 20 2011 TXZ066-113-114-127-128-139-201245- JONES TX-RUNNELS TX-SHACKELFORD TX-TAYLOR TX-COLEMAN TX-CALLAHAN TX- 653 AM CDT FRI MAY 20 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 AM CDT FOR JONES...RUNNELS...SHACKELFORD...TAYLOR...COLEMAN AND CALLAHAN COUNTIES... AT 648 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM BUFFALO GAP TO 19 MILES SOUTH OF ABILENE TO 15 MILES EAST OF WINTERS TO 15 MILES WEST OF COLEMAN...MOVING NORTHEAST AT 40 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... POTOSI...OPLIN AND DUDLEY BY 700 AM CDT SILVER VALLEY...COLEMAN AND LAKE COLEMAN BY 705 AM CDT EULA BY 710 AM CDT US-283 NEAR THE COLEMAN-CALLAHAN COUNTY LINE AND CLYDE BY 715 AM CDT ECHO BY 720 AM CDT SMALL HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 20, 8:13 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 813 AM CDT FRI MAY 20 2011 TXZ139-140-201400- COLEMAN TX-BROWN TX- 813 AM CDT FRI MAY 20 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 AM CDT FOR COLEMAN AND BROWN COUNTIES... AT 810 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES NORTH OF GOULDBUSK...OR ABOUT 14 MILES SOUTHWEST OF SANTA ANNA...MOVING EAST AT 25 MPH. SOME ROADS IN THE PATH OF THIS STORM INCLUDE U.S. HIGHWAY 67 AND U.S. HIGHWAY 283. * THE STRONG THUNDERSTORM WILL BE NEAR... SHIELDS AND ROCKWOOD BY 820 AM CDT SANTA ANNA BY 840 AM CDT TRICKHAM BY 845 AM CDT US-67 NEAR THE COLEMAN-BROWN COUNTY LINE BY 855 AM CDT BANGS...THRIFTY...BROWNWOOD AND LAKE BROWNWOOD BY 900 AM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. DANIELS
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.